Author Topic: Liquid Diazepam  (Read 4711 times)

[Buddie]

Re: Liquid Diazepam
« Reply #120 on: May 17, 2022, 12:26:09 am »
  She feels different after got off the Bipropion.  Symptoms are still present, but different.  It should be out of her system by now.
To answer your question, while she is still holding her Diazepam taper at 0.78 mg,   yes, she wants to get off of it as soon as possible.  It's been over two years of tapering off a relatively small dose (She started at 7.5 mg in March 2020).
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Liquid Diazepam
« Reply #121 on: May 17, 2022, 12:36:03 am »
Also, she is wondering when it will be safe to "jump" off the Diazepam.
The Ashton Manual said 1.0mg or 0.5mg, depending on her tapering method.
Any thoughts.   ???
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Liquid Diazepam
« Reply #122 on: May 17, 2022, 12:57:02 am »
My knowledge of discontinuing antidepressants is limited, but my guess is it can take a while for symptoms to subside, especially after a rapid taper.  (As you know, SA recommends reductions of 10% per month based on current dose; your wife’s taper was much faster than that.)

What does your wife mean by ‘safe’?  Does she mean safe from seizures?  Safe from post-withdrawal symptoms?  Something else?

Does she feel she is getting any effect from the two small doses she is taking?

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Liquid Diazepam
« Reply #123 on: May 17, 2022, 06:12:15 pm »
[...],
Thank you for your patience with us.  I answer your questions as best I can.  Her attitude varies somewhat from day to day, depending on how much sleep she can get.  Her symptoms are somewhat better this week although back/chest pain and gas still get quite bad in the afternood/evening.  This is what usually prevents her from sleeping.  It is now 2 weeks since she got off the Bupropion.
As you mentioned, it is recommended to go off the Bupropion at a slower rate, but this whole thing has dragged out so long, the slow taper would have prolonged things even more.  When her prescriber, the pharmacy, the manufacutrer, and a phychaitrist who specializes in pharmacological management recommended a two week time frame in view of the low dose she was taking, she opted for that. (At our age, will soon to be  too late to enjoy a normal life again  ;) )
By a "Safe" time to jump, she just doesn't want symptoms to worsen.  We realize that symptoms will not stop immediately and there will be protracted symptoms.
She does not feel any benefit from the 0.78 mg Diazepam she is currently taking.  Her next planned step is to taper to 0.72 mg for a while, then taper once more and then try going to one dose daily.  Not sure if the one dose should be morning or evening.  After that, if it goes well, she will continue to taper until she can stop it altogether.
We are very thankful and appreciativen for the guidance you and others on BB provide.  Every time she has a question that she can't figure out, she asks me to find out what [...] says.  :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Liquid Diazepam
« Reply #124 on: May 18, 2022, 12:10:01 am »
Hello, [...]. I’m glad I have been able to be of some assistance to you and your wife.  I admire both of you for the courage and tenacity you have demonstrated.

Thank you for clarifying what your wife means by ‘safe’ to jump — i.e. symptoms will not worsen.  Regrettably, we simply do not know how a given individual will fare after discontinuation.  However — on a more encouraging note — the post linked below summarizes anecdotal evidence from members suggesting that the first phase of recovery may be ‘smoother’ if the individual has completed a gradual taper.

Link:
Four Phases of Withdrawal [Recovery] Where Are You?
http://www.benzobuddies.org/forum/index.php?topic=156111.msg2089263#msg2089263
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.